Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 29, 2021, 3:22 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 29, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:22 AM CDT (08:22 UTC)
- In effect from
- Jul 29, 2021, 12:00 PM CDT
- Expired
- Jul 29, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1972 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS74 KLCH 290822 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 322 AM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 300000- /O.NEW.KLCH.HT.Y.0005.210729T1700Z-210730T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 322 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
659 WWUS74 KLCH 291955 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 255 PM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 300500- /O.NEW.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/ /O.CON.KLCH.HT.Y.0005.000000T0000Z-210730T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 255 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...For the first Heat Advisory, heat index values 105 to 110. For the second Heat Advisory, heat index values 107 to 113 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
180 WWUS74 KLCH 300018 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 718 PM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301000- /O.EXP.KLCH.HT.Y.0005.000000T0000Z-210730T0000Z/ /O.CON.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 718 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY FOR THURSDAY HAS EXPIRED... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 25
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 28, 11:58 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 28, 11:58 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1158 PM CDT Wed Jul 28 2021 .AVIATION... Quiet weather continues tonight with VFR conditions expected to persist at all terminals. The only exception to this will be at AEX where a period of reduced visibility due to mist/fog is expected later this morning, near sunrise. This should burn off by 13-14Z, with VFR conditions returning thereafter. Beginning around 18Z, expected to see some isolated showers begin to fire up across the CWA, mainly along the I-10 corridor, as daytime heating begins to take effect. Coverage should become a bit more scattered to widespread through the afternoon, so have included VCTS at all terminals to account for this. Convection will die off with sunset/loss of heating with mostly clear skies and light winds persisting into the overnight hours. 17 && .PREV DISCUSSION... /issued 955 PM CDT Wed Jul 28 2021/ DISCUSSION... Local 88Ds show the bulk of today's diurnal convection has come to an end with just a rogue shower/storm or two still out there. Considering our decreasing coverage trend and latest CAM guidance, see no need to update overnight POPs to add any precip mentions at this time. Elsewhere, remaining inherited grids/zones look in good shape as is per recent obs/trends...thus no update is planned for this evening. 25 PREV DISCUSSION... /issued 632 PM CDT Wed Jul 28 2021/ AVIATION... The very isolated convection ongoing across the CWA this evening should begin to dissipate through the next few hours with the loss of heating, and no impacts to the terminals are expected. Overnight, light to near calm winds and mostly clear skies can be expected. AEX will likely see another period of fog/mist and reduced visibility through the early morning hours, which will clear up with sunrise. Tomorrow, convection should be a little more scattered than what we saw today. Have included VCSH in the TAFs beginning around midday at most sites, with VCTS expected by the mid to late afternoon. Convection should clear out once again with sunset tomorrow evening. 17 PREV DISCUSSION... /issued 327 PM CDT Wed Jul 28 2021/ DISCUSSION... SHORT TERM [Today through Saturday morning]... Wx map shows weak ridging across the Gulf coast, keeping light and variable winds. The seabreeze hasn't progressed further inland, remaining along the coast. Temperatures this afternoon are in the lower 90s, with heat index values remaining in the upper 90s to lower 100s. Like past afternoons, the high temperatures likely to occur later this afternoon with mid 90s north of I-10, lower to mid 90s elsewhere. This could push heat index values into the 105-108 range. For this, will keep the inherited Heat Advisory going through 7 PM. Shower and thunderstorm coverage has be absent thus far this afternoon. Latest short term guidance does not show much development. Have lowered the chances of precipitation to 20-30%, as I think isolated to scattered coverage possible later this afternoon towards maximum heating. Whatever develops expected to dissipate by sunset. Overnight lows expected in the upper 70s. For Thursday, lower to mid 90s expected for highs, heat index values ranging from 103-107 range once again. Chances of afternoon showers and thunderstorms Thursday a little higher, around 40-50%, for South Central Louisiana, and around 30-40% elsewhere, as we have a deeper layer of moisture coming off the Gulf. For Friday, the mid to upper ridge over the central U.S. will build further southeast over our region. Expecting diminished chances of showers and thunderstorms, but slightly higher temperatures. DML LONG TERM [Saturday through Tuesday]... This weekend will start off with our area under the influence of an elongated upper level ridge and a region of high pressure at the surface. Due to these features, our rain chances will be diurnally driven, but remain on the lower side. However with lower rain chances and spotty cloud coverage, we can expect slightly higher than normal temperatures. Heat indices will fly right under advisory criteria. At the beginning of the work week, the elongated ridge will break down as a trough digs southward into the region. Most of the models hold this quasi stationary frontal boundary over us Tuesday. PoPs will be elevated until mid to late next week before drier air behind the boundary filters in. We can look forward to afternoon temperatures running slightly below normal in the upper 80s to lower 90s while overnight temps remain in the 70s. 87&11 MARINE... Light onshore flow is expected through the period. Expect daily chances for shower and thunderstorm activity. Locally higher winds and seas, along with cloud to water lightning can be expected near the storms. && .PRELIMINARY POINT TEMPS/POPS... AEX 94 75 96 75 / 30 10 30 0 LCH 92 77 93 78 / 30 10 50 10 LFT 94 77 94 77 / 30 10 50 10 BPT 93 77 94 78 / 30 10 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 28, 4:04 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 404 AM CDT Wed Jul 28 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-290915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 404 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. A Heat Advisory is in effect through the afternoon hours into the early evening. Heat index values will rise above 100 degrees, and heat index values of up to 110 degrees are possible. Hot temperatures and high humidity may cause heat illnesses to occur if heat related precautions aren't taken. Scattered thunderstorms will be possible this afternoon. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are expected each day, mainly from early afternoon through early evening. Brief heavy rainfall, gusty winds, and frequent cloud to ground lightning can be expected with the storms. Hot and humid days can also be expected with heat index at times in the afternoon ranging from 105 to 110 degrees. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-290915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 404 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A few showers or thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will be possible mainly during the late night and early morning hours, then again during the late afternoon into early evening. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:55 PM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 28 hr |
| Jul 29, 6:28 PM CDT | Special Weather Statement | LCH | Saint Martin | 47 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.